Advertisement

Reactions Weekly

, Volume 1730, Issue 1, pp 187–187 | Cite as

Ketamine/opioid analgesics

Various toxicities: 5 case reports
Case report
  • 22 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, five patients (4 women and 1 man), aged 25−42 years, were described, who developed hyperalgesia during treatment with morphine (two patients), methadone and hydromorphone (one patient), oxycodone and hydromorphone (one patient) and oxycodone (one patient) for pain due to vaso-occlusive episodes (VOEs). Additionally, a patient developed desaturation events and somnolence while receiving morphine, and another patient experienced desaturation events attributed to hydromorphone and oxycodone and vivid dreams attributed to ketamine [durations of treatments to reactions onset not stated; not all routes stated].

Patient 1: A 25-year-old woman, who had sickle cell disease, was admitted due to VOEs. Prior to admission, she had been receiving treatment with morphine...

Reference

  1. Palm N, et al. Low-Dose Ketamine Infusion for Adjunct Management during Vaso-occlusive Episodes in Adults with Sickle Cell Disease: A Case Series. Journal of Pain and Palliative Care Pharmacotherapy 32: 20-26, No. 1, Mar 2018. Available from: URL: http://doi.org/10.1080/15360288.2018.1468383 - USACrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations